Weight can be lost and maintained by some if a religious regimen is followed. It's a constant struggle for me. Now on 175 micrograms of Synthroid. The only thing that's helped is following the regimen that's laid out in 'The Thyroid Diet'. The book is by patient advocate Mary Shomon. The 'diet' (life change plan, really) teaches how the disease affects organs and especially the brain, and how certain foods can help or seriously harm. Changing to this plan has lifted brain fog, confusion, focus, memory, and depression. It's not all about calories and fat in food, but specifically the foods the calories and fat come from. You can get this book from half.com at a low price. It will really help explain this disease (I've seen four doctors who haven't a clue about this disease) and help people help themselves.
I really have not had any problems maintaining my weight while hypo.
I take 100mcg Levothyroxine. Just maintain a sensible diet and you should be fine. If you were hypo and started your meds, you are likely to lose some weight--it is usually listed on the drug's website. This is because you were a little overweight while being hypo--the drug helps to get you back on track. What a lot of people don't realize is that it is actually rare for obesity to be caused by hypothyroidism. Weight gain is an indicator, but not obesity.
kellik77 has a great suggestion as well.
My problem is that I don't have an appetite until the evening. I have to force myself to eat during the day, if at all. Then I eat during the evening, but sill don't have much of an appetite. It scares me. I don't want to lose any more weight and I don't know how to get my appetite back. Any suggestions?
Did the weight loss start before or after you got on the meds?
You may be getting hyperthyroid and may need to cut back a bit. Do you feel jittery? Hyperactive? Anxious?
If the weight loss is a concern, you need to get your levels tested again and see if you are on the right dose.
I lost a LOT of weight before I was diagnosed and every time I get low thyroid, I get a loss of appetite and have to force myself to eat. It is backwards from 99.9999% of the hypothyroid cases but there are a few of us like this.
I have not lost weight but have gained an immense amount of weight. After I had gained 40 lbs. I went to the doctor and that was when I was diagnosed hypo. I have since gained 35 more lbs. on and off medication. I was first diagnosed hyo then hyper, now hypo. When I was hyper I was on Methimazole and gained 20 lbs. It sucks and none of the weight will budge right now.
I've been hypothyroid for many years and have always taken 100 mcg of Levoxyl. Several months ago (before all the cancer nonsense started) they upped me to 112mcg, Within 2 weeks I'd lost 5 pounds and I was very thin to begin with also. I dropped another 3 the following week and when I asked my doc he just told me to let my body get adjusted to the new dose. Well, after 6 weeks I went back in for blood work and they determined that 112mcg was way too much for me and lowered me back down to 100. It could just be that 100mcg is a little much for you and you needs to have your dosage changed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.